Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 45, NWS Corpus Christi, TX

September 25, 2012

NWS Corpus Christi, TX issued this small craft advisory at Sep 25, 2012, 4:24 AM CDT. It took effect at Sep 25, 2012, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2012, 4:24 AM CDT (09:24 UTC)
In effect from
Sep 25, 2012, 1:00 PM CDT
Expired
Sep 26, 2012, 1:00 AM CDT
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WHUS74 KCRP 250924
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
424 AM CDT TUE SEP 25 2012

...ONSHORE WINDS WILL STRENGTHEN TO SMALL CRAFT ADVISORY LEVELS
THIS AFTERNOON AND EVENING...

.SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON IN RESPONSE TO
DEVELOPING SURFACE LOW PRESSURE ACROSS THE PANHANDLE. WINDS ACROSS
THE BAYS AND NEARSHORE WATERS SOUTH OF PORT ARANSAS WILL REACH
SMALL CRAFT ADVISORY CRITERIA DURING THE AFTERNOON AND EVENING
HOURS. WINDS ARE EXPECTED TO DECREASE LATE IN THE EVENING TO BELOW
ADVISORY LEVELS.

GMZ230-250-251730-
/O.NEW.KCRP.SC.Y.0045.120925T1800Z-120926T0600Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
424 AM CDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM CDT WEDNESDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS WITH SEAS
  RANGING FROM 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
4 follow-up statements
584 
WHUS74 KCRP 251523
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1023 AM CDT TUE SEP 25 2012

...ONSHORE WINDS WILL STRENGTHEN TO SMALL CRAFT ADVISORY LEVELS
THIS AFTERNOON AND EVENING...

.SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON IN RESPONSE TO
DEVELOPING SURFACE LOW PRESSURE ACROSS THE PANHANDLE. WINDS
ACROSS THE BAYS AND NEARSHORE WATERS SOUTH OF PORT ARANSAS WILL
REACH SMALL CRAFT ADVISORY CRITERIA DURING THE AFTERNOON AND
EVENING HOURS. WINDS ARE EXPECTED TO DECREASE LATE IN THE EVENING
TO BELOW ADVISORY LEVELS.

GMZ230-250-252200-
/O.CON.KCRP.SC.Y.0045.120925T1800Z-120926T0600Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
1023 AM CDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS WITH SEAS 
  RANGING FROM 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
463 
WHUS74 KCRP 252044
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 PM CDT TUE SEP 25 2012

...ONSHORE WINDS WILL STRENGTHEN TO SMALL CRAFT ADVISORY LEVELS
LATE THIS AFTERNOON AND EVENING...

.SOUTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON IN RESPONSE TO
DEVELOPING SURFACE LOW PRESSURE ACROSS THE PANHANDLE. WINDS ACROSS
THE BAYS AND NEARSHORE WATERS SOUTH OF PORT ARANSAS WILL REACH
SMALL CRAFT ADVISORY CRITERIA DURING THE AFTERNOON AND EVENING
HOURS. WINDS ARE EXPECTED TO DECREASE LATE IN THE EVENING TO BELOW
ADVISORY LEVELS.

GMZ230-250-260400-
/O.CON.KCRP.SC.Y.0045.000000T0000Z-120926T0600Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
344 PM CDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS WITH SEAS 
  RANGING FROM 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
812 
WHUS74 KCRP 260326
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 PM CDT TUE SEP 25 2012

...ONSHORE WINDS WILL STRENGTHEN TO SMALL CRAFT ADVISORY LEVELS
LATE THIS AFTERNOON AND EVENING...

.MODERATE TO AT TIMES STRONG SOUTHEAST WINDS WILL CONTINUE THROUGH
THE NEXT FEW HOURS IN RESPONSE TO DEVELOPING SURFACE LOW PRESSURE
ACROSS THE PANHANDLE. WINDS WILL DECREASE OVERNIGHT TO BELOW
ADVISORY LEVELS.

GMZ230-250-260600-
/O.CON.KCRP.SC.Y.0045.000000T0000Z-120926T0600Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
1026 PM CDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS WITH SEAS 
  RANGING FROM 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZ
959 
WHUS74 KCRP 260559
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1259 AM CDT WED SEP 26 2012


GMZ230-250-260700-
/O.EXP.KCRP.SC.Y.0045.000000T0000Z-120926T0600Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
1259 AM CDT WED SEP 26 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS
MORNING. WINDS OVER THE BAYS AND NEARSHORE WATERS HAVE DECREASED
TO BELOW SMALL CRAFT ADVISORY CONDITIONS. HOWEVER...SMALL CRAFT
SHOULD CONTINUE TO EXERCISE CAUTION AS WINDS WILL CONTINUE TO
RANGE FROM 15 TO 20 KNOTS OVER THE NEAR SHORE WATERS.

$$

CB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 11:44 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Sep 24, 11:44 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1144 PM CDT MON SEP 24 2012

.DISCUSSION...SEE AVIATION SECTION BELOW FOR THE 06Z TAFS.

&&

.AVIATION...A LOW LEVEL JET IS PROGD TO INCREASE TO AROUND 20-25KT
OVERNIGHT WHICH WILL KEEP SFC WINDS ELEVATED. THE SLIGHTLY
STRONGER WINDS WILL LIKELY LEAD TO INCREASED STRATUS RATHER THAN
FOG...BUT WENT WITH A TEMPO OF MVFR CIG AND/OR VSBY'S TOWARD
MORNING FOR ALL TAF SITES. OTHERWISE...VFR CONDITIONS WILL PREVAIL
THROUGH MUCH OF THE TAF PERIOD. THE LLJ WILL MIX TO THE SFC ON TUE
LEADING TO WIND GUSTS UP TO 25 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 825 PM CDT MON SEP 24 2012/

DISCUSSION...THE 00Z CRP SOUNDING CAME IN DRIER WITH PWAT'S DOWN
TO 1.05 INCHES. SFC WINDS ARE EXPECTED TO REMAIN SLIGHTLY ELEVATED
OVERNIGHT DUE TO AN INCREASING LLJ. MSAS ANALYSIS SHOWS PRESSURE
DEEPENING ACROSS W TX AND ALONG THE ROCKIES RESULING IN A
TIGHTENING GRADIENT ACROSS S TX...THEREFORE AM CONFIDENT THAT
OVERNIGHT WINDS WILL INHIBIT FOG DVLPMNT AND WILL LIKELY SEE MORE
IN THE WAY OF STRATUS. PATCHY LIGHT FOG IS POSSIBLE ACROSS THE VCT
CROSSROADS WHERE SFC WINDS ARE EXPECTED TO BE THE LIGHTEST.
OVERALL...FCST LOOKS ON TRACK WITH NO CHANGES AT THIS TIME.

PREV DISCUSSION... /ISSUED 645 PM CDT MON SEP 24 2012/

DISCUSSION...UPDATE FOR 00Z AVIATION BELOW.

AVIATION...VFR CONDITIONS THROUGH THE EVENING. PATCHY BR AND
STRATACU FORMING AFTER 06Z ACROSS INLAND TAF SITES...RESULTING
IN TEMPO MVFR CONDS EARLY IN THE MORNING. A FEW LOCATIONS AROUND
ALI-VCT MAY SEE BRIEF IFR VISIBILITIES IN BR. VFR CONDITIONS
DEVELOPING BY 15Z AS BR DISSIPATES.

PREV DISCUSSION... /ISSUED 224 PM CDT MON SEP 24 2012/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...MID/UPPER LEVELS
REMAIN SUBSTANTIALLY DRY TODAY WITH ONLY MOISTURE OF SIGNIFICANCE
LOCATED IN THE LOWEST 100MB...WITH LITTLE CHANGE IN MOISTURE DEPTH
EXPECTED THROUGH SHORT TERM PERIOD. 25 TO 30 KNOT LLJ PROG TO
DEVELOP TONIGHT DUE TO WEAK LOW PRESSURE ACROSS THE TX/OK
PANHANDLE. THIS SHOULD ALLOW SURFACE WINDS TO BE AROUND 5 TO 7
KNOTS MUCH OF THE NIGHT WITH CALM TO LIGHT WINDS LIKELY ACROSS NE
ZONES WHERE LLJ IS NOT EXPECTED TO BE AS SIGNIFICANT. WITH DRY
AIRMASS LOCATED ABOVE SHALLOW LOW LEVEL MOISTURE...PATCHY FOG WILL
BE POSSIBLE ACROSS NE ZONES WHERE WINDS WILL BE THE LIGHTEST. ANY
FOG WILL QUICKLY MIX OUT BY MID MORNING WITH PARTLY TO MOSTLY SUNNY
SKIES PREVAILING ACROSS THE REGION. TUES WILL BE A LITTLE BREEZIER
THAN PAST FEW DAYS AS LLJ MIXES TO SURFACE WITH SUSTAINED WINDS
PEAKING AROUND 15 TO 20 KNOTS. LLJ REDEVELOPS TUESDAY NIGHT WITH
ADDITIONAL LOW CLOUD DEVELOPMENT. MIN TEMPS TO BE NEAR SEASONABLE
VALUES TONIGHT AND TUES NIGHT WITH MAX TEMPS IN THE LOW TO MID 90S
/WARMEST ACROSS THE WEST/.

LONG TERM (WEDNESDAY THROUGH MONDAY)...EXTENDED PERIOD STARTS OUT
QUIET WITH A SURFACE HIGH PRESSURE RIDGE ACROSS EASTERN TEXAS SLOWLY
LIFTING NORTHWARD AND EASTWARD. BY THURSDAY NIGHT MOISTURE
INCREASE...AIDED BY SOME SIPHONED FROM MIRIAM...SHOULD BE ENOUGH TO
TRIGGER ISOLATED CONVECTION OVER THE WATERS. THIS ACTIVITY WILL
SPREAD INLAND OVER THE WEEKEND...WITH THE BEST CHANCES LOOKING TO BE
FRIDAY NIGHT AND SATURDAY. CONSIDERABLE MODEL SPREAD STILL EXISTS AT
THIS STAGE SO FURTHER FINE TUNING OF THIS SCENARIO WILL NEED TO BE
MADE ESPECIALLY AS THE TRACK AND UPPER FRAMEWORK AROUND MIRIAM
BECOMES MORE WELL DEFINED. IN PARTICULAR MODELS...ESPECIALLY
GFS...CONTINUE TO KEEP BEST UPPER SUPPORT WELL NORTH OF THE COASTAL
BEND THROUGH THE WEEKEND...SO AM HESITANT TO RAISE POPS ANY MORE
THAN GOING FCST PACKAGE DESPITE EXTENDED PERIOD OF 2 INCH PLUS PWATS.

POPS TAPER OFF LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS DRIER AIR
FILTERS INTO THE REGION. AS A RESULT HAVE WIDENED DIURNAL
TEMPERATURE RANGES AT THE BACK END OF THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  94  74  90  75  /  10  10  10  10  10
VICTORIA          69  93  70  91  71  /  10  10  10  10  10
LAREDO            76  97  77  96  76  /  10  10  10  10  10
ALICE             71  96  72  93  72  /  10  10  10  10  10
ROCKPORT          76  90  76  89  76  /  10  10  10  10  10
COTULLA           71  94  72  93  71  /  10  10  10  10  10
KINGSVILLE        70  94  72  92  74  /  10  10  10  10  10
NAVY CORPUS       77  89  78  88  77  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM/AVIATION
Hazardous weather outlook, Sep 24, 5:45 AM CDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 AM CDT MON SEP 24 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-251045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
545 AM CDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/TMT

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.